Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 77, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 17, 2011, 9:33 PM CDT. It took effect at Oct 19, 2011, 12:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 9:33 PM CDT (02:33 UTC)
- In effect from
- Oct 19, 2011, 12:00 AM CDT
- Expired
- Oct 19, 2011, 4:26 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
714 WHUS73 KMKX 180233 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 PM CDT MON OCT 17 2011 ...GALE FORCE WIND GUSTS AND HIGH WAVES WEDNESDAY AND THURSDAY... .STRONG LOW PRESSURE WILL DEVELOP FROM THE EASTERN OHIO RIVER VALLEY NORTHWARD INTO THE EASTERN GREAT LAKES FOR WEDNESDAY AND THURSDAY. THE STRENGTH AND LARGE AREAL COVERAGE OF THE LOW WILL RESULT IN NORTHERLY GALE FORCE WINDS DEVELOPING WEDNESDAY AFTERNOON AND LASTING FOR MUCH OF THURSDAY OVER LAKE MICHIGAN. VERY HIGH WAVE HEIGHTS ARE EXPECTED DURING THIS PERIOD. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE THURSDAY NIGHT INTO FRIDAY AS THE LOW WEAKENS AND MOVES AWAY. LMZ643>646-181045- /O.NEW.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/ /O.NEW.KMKX.GL.A.0008.111019T1800Z-111021T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 PM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 1 PM CDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 1 PM CDT WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS: NORTHEAST WINDS INCREASE TO 15 TO 25 KNOTS LATE TUESDAY NIGHT AND BECOME NORTH UP TO 25 KNOTS WITH 40 KNOT GALE FORCE WIND GUSTS FOR WEDNESDAY AND THURSDAY. * WAVES: BUILD TO 4 TO 6 FEET LATE TUESDAY NIGHT AND THEN TO 8 TO 13 FEET FOR WEDNESDAY AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GEHRING WWW.WEATHER.GOV/MKX
5 follow-up statements
175 WHUS73 KMKX 180848 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 AM CDT TUE OCT 18 2011 ...STRONG WINDS AND HIGH WAVES EXPECTED TO DEVELOP ON WEDNESDAY AND CONTINUE THROUGH THURSDAY... .RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY WINDS TO REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO THURSDAY. GUSTY GALE STRENGTH NORTH TO NORTHEAST WINDS ARE LIKELY. THESE STRONG WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 16 FEET. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT...TRANSITIONING TO A GALE WATCH WEDNESDAY AFTERNOON...WHICH CONTINUES THROUGH THURSDAY. IF FURTHER STRENGTHENING OF THE LOW PRESSURE AREA WERE TO OCCUR...THEN A STORM WATCH OR WARNING MAY BE NEEDED FOR WEDNESDAY NIGHT AND THURSDAY. LMZ643>646-181700- /O.CON.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/ /O.CON.KMKX.GL.A.0008.111019T1800Z-111021T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 AM CDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 KNOTS TONIGHT...FURTHER STRENGTHENING TO 25 TO 35 KNOTS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 45 KNOTS WILL BE POSSIBLE. THE VERY WINDY CONDITIONS WILL CONTINUE THROUGH THURSDAY. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...FURTHER BUILDING TO 12 TO 16 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX MBK
322 WHUS73 KMKX 181446 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 946 AM CDT TUE OCT 18 2011 ...STRONG WINDS AND HIGH WAVES WILL DEVELOP ON WEDNESDAY AND CONTINUE THROUGH THURSDAY... .RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY WINDS TO REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO THURSDAY. GUSTY GALE STRENGTH NORTH TO NORTHEAST WINDS ARE LIKELY...AND STORM FORCE WIND GUSTS ARE POSSIBLE. THESE STRONG WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 16 FEET. HENCE A SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT...TRANSITIONING TO A STORM WATCH LATE WEDNESDAY AFTERNOON...WHICH CONTINUES THROUGH THURSDAY. LMZ643>646-182300- /O.EXT.KMKX.SC.Y.0077.111019T0500Z-111019T2200Z/ /O.CAN.KMKX.GL.A.0008.111019T1800Z-111021T0000Z/ /O.NEW.KMKX.SR.A.0001.111019T2200Z-111020T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 946 AM CDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CDT WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. THE GALE WATCH HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CDT WEDNESDAY. * WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 KNOTS TONIGHT...FURTHER STRENGTHENING TO 30 TO 40 KNOTS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 55 KNOTS WILL BE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. THE VERY WINDY CONDITIONS WILL CONTINUE THROUGH THURSDAY. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...FURTHER BUILDING TO 12 TO 16 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MRC WWW.WEATHER.GOV/MKX
478 WHUS73 KMKX 182105 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 PM CDT TUE OCT 18 2011 ...WINDS INCREASING TONIGHT WITH STORM FORCE WINDS AND HIGH WAVES WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... .RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY WINDS TO REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO THURSDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BEGIN AROUND MIDNIGHT...AND BECOME GUSTY NORTH TO NORTHEAST GALES BY MIDDAY WEDNESDAY. WINDS WILL FURTHER STRENGTHEN LATE WEDNESDAY AFTERNOON WITH STORM FORCE WIND GUSTS UP TO 50 KNOTS THROUGH EARLY THURSDAY MORNING. THESE STRONG WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 18 FEET. LMZ643>646-190515- /O.EXT.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/ /O.UPG.KMKX.SR.A.0001.111019T2200Z-111020T1800Z/ /O.NEW.KMKX.SR.W.0003.111019T1800Z-111020T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 405 PM CDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT WEDNESDAY... ...STORM WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT WEDNESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 KNOTS TONIGHT...FURTHER STRENGTHENING TO 35 TO 40 KNOTS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 50 KNOTS ARE EXPECTED WEDNESDAY NIGHT. NORTH WINDS WILL GRADUALLY DIMINISH TO 30 KNOTS THURSDAY AFTERNOON. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...FURTHER BUILDING TO 12 TO 18 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
351 WHUS73 KMKX 190223 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 923 PM CDT TUE OCT 18 2011 ...WINDS INCREASING TONIGHT WITH STORM FORCE WINDS AND HIGH WAVES WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... .RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS LATE TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY WINDS TO REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO THURSDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BEGIN AROUND MIDNIGHT WEDNESDAY MORNING...AND BECOME GUSTY NORTH TO NORTHEAST GALES BY MIDDAY WEDNESDAY. WINDS WILL FURTHER STRENGTHEN LATE WEDNESDAY AFTERNOON WITH STORM FORCE WIND GUSTS UP TO 50 KNOTS THROUGH EARLY THURSDAY MORNING. THESE STRONG WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 18 FEET. LMZ643>646-191030- /O.CON.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/ /O.CON.KMKX.SR.W.0003.111019T1800Z-111020T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 923 PM CDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT THURSDAY... A STORM WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT WEDNESDAY. * WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 KNOTS TONIGHT...FURTHER STRENGTHENING TO 35 TO 40 KNOTS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 50 KNOTS ARE EXPECTED WEDNESDAY NIGHT. NORTH WINDS WILL GRADUALLY DIMINISH TO 30 KNOTS THURSDAY AFTERNOON. * WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT...FURTHER BUILDING TO 12 TO 18 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING WWW.WEATHER.GOV/MKX
392 WHUS73 KMKX 190926 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 426 AM CDT WED OCT 19 2011 ...VERY WINDY CONDITIONS WILL DEVELOP TODAY AND LAST INTO THURSDAY MORNING... .RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS TODAY AND TONIGHT WILL CAUSE A TIGHT PRESSURE GRADIENT TO DEVELOP OVER SOUTHERN LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER THE LAKE ALONG WITH A FAVORABLE NORTHEAST FETCH...WILL ALLOW STRONG GUSTY WINDS TO REACH THE LAKE SURFACE LATER TODAY INTO THURSDAY. WIND GUSTS HAVE ALREADY REACHED GALE STRENGTH EARLY THIS MORNING. FURTHER STRENGTHENING TO STORM FORCE GUSTS OF 48 TO 55 KNOTS ARE EXPECTED THIS AFTERNOON...WITH THESE EXTREME WIND GUSTS CONTINUING TONIGHT INTO EARLY THURSDAY. THESE HIGH WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 18 FEET. LMZ643>646-191730- /O.UPG.KMKX.SC.Y.0077.000000T0000Z-111019T1800Z/ /O.NEW.KMKX.GL.W.0019.111019T0926Z-111019T1700Z/ /O.EXT.KMKX.SR.W.0003.111019T1700Z-111020T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 426 AM CDT WED OCT 19 2011 ...GALE WARNING IN EFFECT UNTIL NOON CDT TODAY... ...STORM WARNING NOW IN EFFECT FROM NOON TODAY TO 1 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE STORM WARNING IS NOW IN EFFECT FROM NOON TODAY TO 1 PM CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTH TO NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS WILL FURTHER INCREASE TO 30 TO 40 KNOTS WITH POTENTIAL GUSTS OF 48 TO 55 KNOTS THIS AFTERNOON...CONTINUING INTO EARLY THURSDAY. * WAVES: BUILDING TO 8 TO 12 FEET TODAY...AND 12 TO 18 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:23 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Oct 17, 3:23 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT MON OCT 17 2011 .TONIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. STRONG LOW PRESSURE NEAR JAMES BAY CANADA FINALLY MOVES FAR ENOUGH EAST TO WEAKEN THE PRESSURE GRADIENT ACROSS THE AREA TONIGHT. THIS WILL ALLOW FOR DECREASING WINDS...BUT SHOULD REMAIN AROUND 5 MPH AT THE LEAST. MID LEVEL CLOUDS MOVING EAST ACROSS PORTIONS OF THE AREA WILL CONTINUE INTO THE EVENING...AS VORTICITY MAXIMUM PROGRESSES EASTWARD SOUTH OF THE REGION. AREA OF LOWER LEVEL CLOUDS WILL GRADUALLY SHIFT SOUTHWARD ACROSS NORTHERN WISCONSIN AND INTO THE FAR NORTHERN COUNTIES LATE TONIGHT...ACCOMPANIED BY A VORTICITY MAXIMUM. THIS...ALONG WITH ANY LINGERING HIGH CLOUDS AND WINDS REMAINING AROUND 5 MPH AT LEAST...MAY LIMIT FROST POTENTIAL TO LOW LYING AREAS DESPITE LOWS IN THE 35 TO 37/38 DEGREE RANGE INLAND. WENT WITH PATCHY FROST IN FORECAST INLAND FOR LATE TONIGHT. VORTICITY MAXIMUM SHIFTS EAST ON TUESDAY...WITH LOWER CLOUDS OVERSPREADING THE REST OF THE AREA. DESPITE THIS...LOW LEVEL LAPSE RATES BECOME STEEP IN THE AFTERNOON. SOME MIDDLE TO UPPER LEVEL FRONTOGENESIS RESPONSE MOVES NORTHEAST THROUGH MAINLY EASTERN PORTIONS OF THE AREA. KEPT MENTION OF SLIGHT CHANCE/CHANCE SHOWERS IN THE FORECAST MAINLY IN THE AFTERNOON...THOUGH LIFT MAY BE TOO HIGH ABOVE THE MOISTURE LAYER. CLOUDS SHOULD BRING COOLER HIGHS IN THE UPPER 40S TO LOWER 50S. TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...MEDIUM UPPER TROUGH AXIS FROM ILLINOIS SOUTH INTO MISSOURI AND ARKANSAS PROGGD TO EVOLVE INTO A CLOSED UPPER LOW AS IT SHIFTS EAST INTO THE OHIO VALLEY. SURFACE/850 PRESSURE GRADIENT WILL STRENGTHEN DURING THIS TIME AND NNE WINDS WILL INCREASE. 00Z GFS SHOWED 55 KNOTS AT 850 MILLIBARS WHILE OTHER MODELS WERE SHOWING MORE IN THE 40-45 KNOT RANGE. GFS AND ECMWF ARE MOST AGGRESSIVE IN WRAPPING PRECIP WESTWARD AROUND THE UPPER CIRCULATION. NAM/GEMNH/HPC ARE DRY. WILL TAKE A COMPROMISE APPROACH AND HAVE SOME CHANCES IN THE EASTERN CWA. THURSDAY - CONFIDENCE...MEDIUM COLD NORTHERLY WINDS WILL PERSIST WITH THE LOW DRIFTING EAST. PRECIP CHANCES TO BE CONFINED TO THE EAST AND MAINLY IN THE MORNING. ONCE AGAIN...THE NAM/GEMNH AND HPC SUGGEST NO PRECIP. 925 TEMPS BETWEEN 1 AND 3C. NOT MUCH HOPE FOR GETTING OUT OF THE 40S...AND WITH THE WINDS STILL STAYING UP YET ANOTHER CHILLY DAY. FRIDAY - CONFIDENCE...MEDIUM SIGNS OF WARM AIR ADVECTION AS 925-850 FLOW TURNS MORE WESTERLY. AN INFLUENCE OF LOW TO THE EAST HAS ENDED WITH UPPER FLOW BECOMING MORE WESTERLY AND A BIT ANTICYCLONIC. SATURDAY - CONFIDENCE...LOW TO MEDIUM WARM ADVECTION STRENGTHENS. 925 TEMPS REBOUND TO 8-10C. MAIN QUESTION IN THE MODELS IS THE TIMING OF SHORTWAVES IN THE WESTERLY FLOW. 700 MILLIBAR RH/VV PROGS SHOW A SWATH OF RH SWINGING ACROSS LATER IN THE DAY INTO THE EVENING WITH VERY WEAK OMEGA. 12Z ECMWF HAS REVERTED TO A DRY LOOK THOUGH STILL SHOWING A WAVE WITH A WEAK FRONT...LIKE THE GFS. IN THE END...DRIER COLUMN HAVE THE FINAL SAY. WITH OVERALL MEAGHER COLUMN MOISTURE. RETAINED ALLBLEND POPS PER SURROUNDING OFFICE COLLAB. SUNDAY - CONFIDENCE...LOW 00Z ECMWF BRINGS A MORE VIGOROUS WAVE ACROSS THE CWA WITH A SWATH OF MAINLY LIGHT QPF. 12Z GFS AND GEMNH NOT PICKING UP ON THIS HIGHER AMPLITUDE FEATURE AND ARE SHOWING A DRY LOOK. 12Z ECMWF NOW SHOWS A DRY LOOK WITH MAIN WAA PRECIP TO THE NORTH OF WI. RETAINED ALLBLEND POPS PER SURROUNDING OFFICE COLLAB. MONDAY - CONFIDENCE...LOW 00Z ECMWF KEEPS THE ACTIVE PATTERN IN PLACE WITH YET ANOTHER WAVE ON THE HEELS OF THE LAST WITH STRONG SOUTHWEST LOW LEVEL JET SETTING UP WITH DECENT WARM AIR ADVECTION REGIME. THE 00Z ECMWF GENERATED PRECIP ESPECIALLY DURING THE AFTERNOON/EVENING....WHILE THE 12Z ECMWF SHOWS THE DRY LOOK SIMILAR TO THE 12Z GFS. RETAINED ALLBLEND POPS PER SURROUNDING OFFICE COLLAB. && .AVIATION/00Z TAFS/...WEST WINDS WITH GUSTS OF 25 TO 30 KNOTS WILL CONTINUE UNTIL SUNSET ACROSS TAF SITES...AS INFLUENCE OF SURFACE LOW NEAR JAMES BAY CANADA LINGERS. WINDS WILL WEAKEN TONIGHT AS SURFACE LOW INFLUENCE FINALLY MOVES AWAY FROM THE REGION. MID LEVEL CLOUDS SHOULD CLIP TAF SITES THROUGH TONIGHT...WITH UPPER LEVEL DISTURBANCE PASSING TO THE SOUTH. VFR CEILINGS WILL GRADUALLY MOVE SOUTHEAST INTO THE AREA ON TUESDAY. AN UPPER LEVEL DISTURBANCE MAY BRING LIGHT RAIN SHOWERS...MAINLY IN THE AFTERNOON. WILL GO WITH VICINITY WORDING FOR NOW IN TAFS WITH SOME UNCERTAINTY WITH PLACEMENT OF SHOWERS. && .MARINE...SMALL CRAFT ADVISORY CONTINUES FOR THE NEARSHORE WATERS UNTIL 00Z TUESDAY. OBSERVATIONS NEAR AND OVER THE WATERS HAVE SHOWN GUSTS OF 25 TO 30 KNOTS AT BEST. RUC FORECAST SOUNDINGS SHOWING THESE WIND MAGNITUDES AROUND 1000 FEET ABOVE GROUND LEVEL MIXING DOWN. THESE GUSTS SHOULD SLOWLY WEAKEN AND FALL BELOW CRITERIA BY 00Z TUESDAY. SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED TO DEVELOP AGAIN TUESDAY NIGHT...AND LAST THROUGH THURSDAY/THURSDAY NIGHT...AS STRONG LOW PRESSURE MOVES THROUGH THE OHIO VALLEY INTO THE EASTERN GREAT LAKES REGION. A TIGHT PRESSURE GRADIENT DEVELOPS ACROSS THE NEARSHORE WATERS TUESDAY NIGHT THROUGH THURSDAY. GFS/NAM INDICATING GALE FORCE GUSTS POSSIBLE WEDNESDAY NIGHT...BUT DISAGREE WITH WIND MAGNITUDES TUESDAY NIGHT/WEDNESDAY AND AGAIN THURSDAY. THUS...HELD OFF ON A GALE WATCH FOR NOW...BUT MAY NEED TO BE ISSUED IN LATER FORECASTS IF MODELS COME INTO BETTER AGREEMENT WITH THE WIND SPEEDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && TONIGHT/TUESDAY AND AVIATION/MARINE...WOOD TUESDAY NIGHT THROUGH MONDAY...COLLAR
Hazardous weather outlook, Oct 17, 7:25 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 725 PM CDT MON OCT 17 2011 WIZ046-047-051-052-056>060-062>072-180845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 725 PM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY WINDY CONDITIONS WILL DEVELOP FOR WEDNESDAY NIGHT AND THURSDAY AS STRONG CYCLOGENESIS WILL OCCUR FROM THE EASTERN OHIO RIVER VALLEY INTO THE EASTERN GREAT LAKES. A WIND ADVISORY MAY BE NEEDED OVER SOUTHEAST AND EAST CENTRAL WISCONSIN DUE TO NORTH WINDS GUSTING UP TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SIX DAYS. LMZ643>646-180845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 725 PM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON AS CYCLOGENESIS OCCURS OVER THE EASTERN OHIO RIVER VALLEY. AS THE LARGE LOW CONTINUES TO DEEPEN WEDNESDAY NIGHT OVER THE EASTERN GREAT LAKES...NORTHERLY WINDS WILL LIKELY BECOME GALE FORCE. THUS A GALE WATCH AND EVENTUALLY A GALE WARNING WILL LIKELY BE NEEDED FOR LATE WEDNESDAY AFTERNOON THROUGH THURSDAY. DUE TO THE STRONG WINDS AND NORTHERLY FETCH...VERY HIGH WAVES ARE EXPECTED. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE THURSDAY NIGHT AND FRIDAY. GEHRING WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:33 PM CDT | Gale Watch | MKX | 12 hr | |
| Oct 18, 9:46 AM CDT | Storm Watch | MKX | 6 hr | |
| Oct 18, 3:11 PM CDT | High Wind Watch | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Washington and 1 more | 13 hr |
| Oct 18, 4:05 PM CDT | Storm Warning | MKX | 41 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.